Is it okay to use Retin A (tretinoin) on my arms or body?

Hi doc, i use retin a to my underarm.. After peeling and redness my underarm became much more darker and increase of dark spots and patches.. Should i still continue using it? Is the dark spots and patches will go away by itself? Please help.

In general, please don’t try this unless specifically directed to by your doctor! Skin on the body is quite different than the skin on the face and is often much more easily irritated by Retin A and other retinoid creams.


Also, since these creams have the potential to irritate skin, especially if not used correctly, they can make pigment and brown spots worse. This is because many darker skin types, when irritated, will make more pigment, not less!!


Dr. I


Read Dr. Irwin’s article on Color and Texture Issues.


Learn more about Retin A by reading Skincare Terms & Ingredients.

Dr. Brandith Irwin, MD

Ask me your skincare question!

Hi, I’m Dr. Irwin, and I believe that consumers need and deserve a medically trained and unbiased skincare advocate.

  • All our content is written and researched by myself and my trained staff.
  • My medical office in Seattle has experience treating thousands of patients.
  • This site is not affiliated or financially tied to any product line.
Ask Me Something
SkinTour Skincare
One of the best investments in your skin is your daily skincare. Why? Because you can prevent many problems with blotchy skin color, lack of glow, texture, some types of acne, and fine lines with good skincare products. You can also correct some of these problems with effective skincare products. Great skincare is often more expensive because quality ingredients are expensive. Some companies spend on research/development which benefits all of us and adds to the cost. Are they worth it? In general - yes!